It’s Cold and Flu Season - Know Your Dose

Americans catch 1 billion colds per year, up to 20% get the flu—and 7 in 10 use over-the-counter medicines to treat cold and flu symptoms. NCPIE and the Know Your Dose Campaign are urging consumers and patients to double check your medicine labels to avoid double dosing on medicines containing acetaminophen. Acetaminophen is the most common drug ingredient in America. It is found in more than 600 different over-the-counter and prescription medicines, including many for cough, cold and flu. Acetaminophen is safe and effective when used as directed, but taking more than directed is an overdose and can lead to liver damage and even death. Consumers are encouraged to “Double Check. Don’t Double Up” this cold and flu season and to follow these tips: •Check if your medicine contains acetaminophen; •Never take two medicines that contain acetaminophen at the same time; •Always read and follow the medicine label; and •Ask a healthcare provider or pharmacist if they have questions about dosing instructions or medicines containing acetaminophen.
http://www.knowyourdose.org/